Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 67, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Nov 9, 2015, 10:45 AM CST for Leake County, Mississippi. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 9, 2015, 10:45 AM CST (16:45 UTC)
- Expired
- Nov 11, 2015, 12:00 AM CST
- In force
- 37 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 59 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tuscolameta Creek at Walnut Grove (WTGM6). The gauge peaked at 25.04 ft at Nov 9, 2015, 10:00 AM CST.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 31.5 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02483000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
629
WGUS44 KJAN 091645
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1045 AM CST MON NOV 9 2015
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Tuscolameta Creek At Walnut Grove affecting Leake County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC079-102245-
/O.NEW.KJAN.FL.W.0067.151109T1645Z-151111T0600Z/
/WTGM6.1.ER.151109T1315Z.151110T0000Z.151110T1500Z.NO/
1045 AM CST MON NOV 9 2015
The National Weather Service in Jackson has issued a
* Flood Warning for
The Tuscolameta Creek At Walnut Grove
* until late Tuesday night.
* At 10:00 AM Monday the stage was 25.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The creek is near crest this morning.
* Impact...At 25.0 feet...Agricultural land and low areas along and
near the river begin to flood.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Tuscolameta Creek
Walnut Grove 25 25.1 Mon 10 AM 25.1 22.7 15.6 Near Crest
&&
LAT...LON 3266 8953 3261 8945 3257 8935 3250 8942
3258 8953 3263 8960
$$1 follow-up statement
367
WGUS84 KJAN 100156
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
756 PM CST MON NOV 9 2015
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Tuscolameta Creek At Walnut Grove affecting Leake County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC079-100226-
/O.CAN.KJAN.FL.W.0067.000000T0000Z-151111T0600Z/
/WTGM6.1.ER.151109T1315Z.151109T1715Z.151109T2030Z.NO/
756 PM CST MON NOV 9 2015
The Flood Warning is cancelled for
The Tuscolameta Creek At Walnut Grove.
* At 7:00 PM Monday the stage was 24.7 feet.
* The river fell below flood stage at 2:30 PM Monday.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to 22.0 feet by
Wednesday morning.
* Impact...At 25.0 feet...Agricultural land and low areas along and
near the river begin to flood.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Tuscolameta Creek
Walnut Grove 25 24.7 Mon 07 PM 24.2 22.0 15.8 SLOW FALL
&&
LAT...LON 3266 8953 3261 8945 3257 8935 3250 8942
3258 8953 3263 8960
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Nov 9, 10:12 AM CST, 33 minutes earlier.
Area forecast discussion, Nov 9, 10:12 AM CST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1012 AM CST MON NOV 9 2015 .UPDATE...SURFACE ANALYSIS HAD A LOW JUST WEST OF APPALACHICOLA AND A RIDGE AXIS JUST TO OUR NORTHWEST. THIS WAS RESULTING IN A COOL NORTH WIND BENEATH A THICK LAYER OF STRATUS. MODELS STILL SUGGEST THE LAYER OF STRATUS WILL ERODE FROM THE WEST TODAY AS THE SURFACE LOW TRACKS FARTHER EAST. THE BACK EDGE OF THE STRATUS WAS NOTED FROM GREENVILLE MISSISSIPPI TO WINNSBORO LOUISIANA AT 10AM BUT ADDITIONAL MID LEVEL CLOUDS WERE NOTED ON SATELLITE IMAGERY MOVING EAST ACROSS NORTH CENTRAL LOUISIANA THAT WILL MOVE BACK INTO OUR CWA TODAY. THE NORTH WIND AND CLOUD COVER WILL HELP KEEP TEMPERATURES COOLER THAN NORMAL TODAY. TEMPERATURES WERE ON TRACK AND THE ONLY FORECAST CHANGE THIS MORNING WAS TO ADJUST SKY COVER IN THE WEST THIS MORNING. /22/ && .AVIATION...FLIGHT CATEGORIES ARE EXPECTED TO SLOWLY IMPROVE FROM THEIR CURRENT IFR/MVFR STATUSES...TO VFR/MVFR STATUSES THROUGH THE COURSE OF TODAY AS LOW CLOUDS ARE EXPECTED TO GRADUALLY BREAK APART AND CEILING HEIGHTS LIFT A BIT. THE ONLY EXCEPTIONS TO THIS WILL BE ACROSS EAST AND SOUTHEAST MISSISSIPPI...KGTR...KMEI...& KHBG...WHERE SUB-VFR FLIGHT CATEGORIES ARE EXPECTED TO PREVAIL THROUGH MUCH OF THE NEXT 24 HOURS. WINDS TODAY WILL BE FROM THE NORTHEAST FROM 5-8 KNOTS...AND SUBSIDE TO LIGHT TO CALM OVERNIGHT INTO EARLY TUESDAY MORNING. /19/ && .PREV DISCUSSION... /ISSUED / SHORT TERM...TODAY THROUGH TUESDAY NIGHT... LATEST SATELLITE VAPOR IMAGERY SHOWED A CLOSED UPPER LOW OVER THE CENTRAL PLAINS WITH AN ASSOCIATED UPPER TROUGH EXTENDING SOUTHEAST TO OVER THE LOWER MISSISSIPPI VALLEY. SATELLITE IR IMAGERY SHOWED LOW STRATUS SPREADING WEST ACROSS THE SE TWO-THIRDS OF THE REGION. ON THE SURFACE AN ASSOCIATED SURFACE WAVE(1013 MB LOW WITH THE UPPER TROUGH WAS OBSERVED OFF THE FLORIDA PANHANDLE. LOW LEVEL FLOW AROUND THE SURFACE WAVE HAD BROUGHT THE LOW STRATUS ACROSS MOST OF THE CWA. FOR TODAY WITH THE UPPER TROUGH AROUND EXPECT LOW CLOUDS TO HANG AROUND AND DECREASE FROM THE WEST FOR TONIGHT. THIS WAS SHOWN ON MODEL CROSS SECTIONS AND SOUNDINGS. THIS WILL AFFECT HIGH TEMPS. SO EXPECT COOLER THAN NORMAL HIGHS WITH READINGS IN THE 60S. AS WE MOVE INTO TONIGHT EXPECT THE LOW CLOUDS TO DECREASE FROM THE WEST AS WE GET SOME FLAT UPPER RIDGING COMING IN FROM THE SOUTHWEST AS THE 925 MB THERMAL TROUGH EXITS EAST. AS THE CLOUDS DECREASE WE MAY BE LOOKING AT SOME PATCHY FOG FOR MONDAY NIGHT OVER SATURATED SOILS. HI-RES MODELS SHOWS SOME PATCHY FOG ACROSS REGION. THE NAM MODEL WAS MORE PREDOMINATE WITH IT OVER THE SOUTHEAST HALF. SO WITH THIS IN MIND WILL PUT IN PATCHY FOG FOR NOW. SOME OF IT COULD BE LOCALLY DENSE. NEAR NORMAL MORNING LOWS WITH READINGS IN THE MIDDLE TO UPPER 40S FOR EARLY TUESDAY. FOR TUESDAY EXPECT OUR BOUT OF DRY WEATHER TO CONTINUE AS FLAT UPPER RIDGING PERSISTS. UNDER PARTLY CLOUDY SKIES HIGHS WILL CLIMB BACK INTO THE 70S WHICH WILL BE A LITTLE ABOVE NORMAL. THE SURFACE HIGH WILL BE CENTERED ACROSS THE CWA ON DURING THE DAY TUESDAY WHILE OUR FLOW ALOFT BACKS TO THE SOUTHWEST AHEAD OF A DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN CONUS. SOME HIGH CLOUDS WILL BEGIN MOVING IN FROM THE WEST AHEAD OF THE LOW PRESSURE SYSTEM DEVELOPING OVER THE PLAINS. SURFACE HIGH PRESSURE WILL PUSH EAST OF THE REGION FOR TUESDAY NIGHT. THE LOW LEVEL RETURN FLOW WILL BRING ABOVE NORMAL TEMPS WITH LOWS FROM THE UPPER 40S EAST TO THE UPPER 50S WEST./17/ LONG TERM...WEDNESDAY THROUGH SUNDAY...THE PRIMARY FOCUS OF THE LONG TERM WILL BE THE MID WEEK SYSTEM SET TO MOVE THROUGH THE REGION. BY 12Z WEDNESDAY MORNING A CLOSED UPPER LOW AND A 994MB SFC LOW WILL BE NEARLY VERTICALLY STACKED ACROSS WESTERN KANSAS. SOUTHWESTERLY UPPER LEVEL FLOW WILL BE PRESENT OVER THE ARKLAMISS REGION. A SEMI- TIGHT PRESSURE GRADIENT WILL BE PRESENT ACROSS MAINLY THE WESTERN PART OF THE ARKLAMISS REGION AS WE SIT BETWEEN THE INCOMING SFC LOW AND SFC HIGH PRESSURE OVER WEST VIRGINIA. THIS WILL ONLY INCREASE SOUTHERLY WIND ACROSS THE REGION. MOISTURE TRANSPORT WILL BE RATHER HIGH ACROSS THE WESTERN HALF OF THE ARKLAMISS REGION THROUGH THE DAY ON WEDNESDAY THANKS TO THESE GUSTY SOUTHERLY WINDS. MOISTURE TRANSPORT VALUES ON THE ORDER OF 300-350GM/KGS ARE DEPICTED BY MODELS ALONG WITH 40KTS OF 850MB FLOW. THIS WILL HELP BRING LOWER TO MID 60S DEWPOINTS INTO THE REGION AHEAD OF THE INCOMING WEATHER SYSTEM. AS THE DAY PROGRESSES...THE UPPER LOW/TROUGH WILL BECOME A LITTLE MORE NEGATIVELY TILTED AS IT CROSSES INTO IOWA. A COLD FRONT AND ASSOCIATED SQUALL LINE WILL TRACK TOWARD THE ARKLAMISS. THERE HAVE BEEN SOME TIMING DIFFERENCES BETWEEN MODELS BUT IT APPEARS AS THOUGH A SLOWER SOLUTION IS THE WAY TO GO. BY 00Z...THE LINE SHOULD BE APPROACHING THE WESTERN PART OF THE CWA AND CROSSING INTO THE CENTRAL PORTION BY 06Z BEFORE EXITING AROUND 12-15Z. THE NAM IS SLIGHTLY SLOWER BY ABOUT 3 HOURS BUT OVERALL THIS LOOKS TO BE A LATE AFTERNOON/EARLY EVENING/OVERNIGHT EVENT. THE GOOD NEWS IS THAT THIS SYSTEM DOESNT LOOK TO BE A BIG EVENT FOR OUR REGION AT THIS TIME AS THE MAIN UPPER LEVEL SUPPORT PULLS OFF TO THE NORTH AND EAST. INSTABILITY LOOKS TO BE ON THE LOWER SIDE AND LAPSE RATES ARE RATHER POOR WITH 22 VERTICAL TOTALS BEING DEPICTED AT BEST. IN FACT...MAINLY POSITIVE SHOWALTERS AND POSITIVE LIFTED INDICES INDICATE THAT THERE MAY NOT EVEN BEEN A LOT OF THUNDER AS...WHAT APPEARS TO BE...A THIN SQUALL LINE PASSES THROUGH. QPF AMOUNTS EVEN SUPPORT A THIN LINE IN THAT AMOUNTS ARE NOT LARGE AND CURRENTLY ARE AROUND 0.15-0.25 INCHES. WHAT IS A POSITIVE FOR SEVERE WEATHER IS THE AMOUNT OF SHEAR AND WIND ENERGY AVAILABLE AS THE REGION IS ALSO SUPPORTED BY A NEARBY 150KT UPPER LEVEL JET. 30-40KTS OF 0-1KM SHEAR AND 50-60KTS OF 0-6KM SHEAR ALONG WITH PLENTY OF HELICITY SHOULD HELP BRING DAMAGING WINDS IN ANY BOWING SEGMENTS AS WELL AS THE POSSIBILITY FOR ANY ROTATING STORMS/TORNADOES. GOING GRAPHICS AND HWO SEEM TO HANDLE THIS WELL AND LITTLE TO NO ADJUSTMENTS APPEAR NECESSARY AT THIS TIME. THE BEST LOCATION REMAINS THE DELTA BEFORE THE UPPER LEVEL ENERGY PULLS AWAY. HOWEVER...CANNOT COMPLETELY RULE OUT THAT SOME OTHER PART OF THE LINE THAT BOWS COULD PRODUCE SOME WIND DAMAGE. RAIN SHOULD BE OUT OF THE CWA BY 12-15Z THURSDAY AND CLEARING SKIES WILL MOVE IN. SFC HIGH PRESSURE WILL MOVE IN BEHIND THE FRONTAL PASSAGE AND CAA WILL COMMENCE. HIGHS AHEAD OF THE FRONT ON WEDNESDAY WILL BE RATHER WARM AND INTO THE MID/UPPER 70S...PERHAPS TOUCHING 80 DEGREES. BEHIND THE FRONT...TEMPERATURES WILL BE A BIT MORE REFLECTIVELY OF AUTUMN WITH HIGHS IN THE 60S AND LOWS IN THE 40S. AN UPPER TROUGH WILL SWING THROUGH THE REGION ON SATURDAY AND REINFORCE THE COOLER AIR AND POSSIBLY EVEN BRING SOME LOWS IN THE 30S TO THE NORTHERN PART OF THE CWA. ONCE THE MID-WEEK SYSTEM MOVES THROUGH DRY WEATHER IS EXPECTED TO BE IN PLACE THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 56 48 73 54 / 3 2 3 4 MERIDIAN 55 46 72 48 / 8 3 3 4 VICKSBURG 56 47 74 55 / 2 2 3 5 HATTIESBURG 57 49 75 53 / 4 2 3 4 NATCHEZ 58 50 74 58 / 2 2 3 5 GREENVILLE 54 48 71 56 / 3 2 3 5 GREENWOOD 57 46 72 55 / 4 3 3 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/19/17/28
Hazardous weather outlook, Nov 9, 4:11 AM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 411 AM CST MON NOV 9 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 411 AM CST MON NOV 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHWEST MISSISSIPPI...AND PORTIONS OF NORTHEAST LOUISIANA WEDNESDAY EVENING AND NIGHT AS A STRONG COLD FRONT RACES EAST THROUGH THE REGION...WHERE SUFFICIENT WIND SHEAR WILL BE PRESENT AHEAD OF IT. DAMAGING WIND GUSTS OF 60 MPH ARE POSSIBLE. A FEW TORNADOES CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION WEDNESDAY THROUGH WEDNESDAY NIGHT. 28 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.